A characterization of simple $K_4$-groups of type $L_2(q)$ and their automorphism groups

Document Type: Research Paper

Authors

1 Department of Mathematics and Chongqing Key Laboratory of GGTA‎, ‎Chongqing University of Arts and Sciences‎, ‎Chongqing 402160‎, ‎P.R‎. ‎China.

2 School of Mathematics and Statistics‎, ‎Southwest University‎, ‎Chongqing 400715‎, ‎P.R‎. ‎China.

Abstract

In this paper, it is proved that all simple $K_4$-groups of type $L_2(q)$ can be characterized by their maximum element orders together with their orders. Furthermore, the automorphism groups of simple $K_4$-groups of type $L_2(q)$ are also considered.

Keywords

Main Subjects


‎W‎. ‎Bosma‎, ‎J‎. ‎Cannon and C‎. ‎Playoust‎, ‎The Magma algebra system I, ‎The user‎ ‎language‎, ‎ J‎. ‎Symbolic Comput.  24 (1997) 235--265‎.

‎Y‎. ‎Bugeaud‎, ‎Z‎. ‎Cao and M‎. ‎Mignotte‎, ‎On simple‎ ‎$K_4$-groups‎, ‎ J‎. ‎Algebra  241 (2001)‎, ‎no‎. ‎2‎, ‎658--668‎.

‎G.Y‎. ‎Chen‎, ‎On structure of Frobenius group and $2$-Frobenius group‎, ‎ J‎. ‎Southwest China Normal Univ.  20 (1995)‎, ‎no‎. ‎5‎, ‎485--487‎.

‎J.H‎. ‎Conway‎, ‎R.T‎. ‎Curtis‎, ‎S.P‎. ‎Norton‎, ‎R.A‎. ‎Parker and R.A‎. ‎Wilson‎, ‎Atlas of Finite Groups‎, ‎Oxford Univ‎. ‎Press‎, ‎1985‎.

M‎. ‎Giudici‎, ‎Maximal subgroups of almost simple ‎groups with scole $PSL(2‎, ‎q)$‎, ‎ArXiv‎: ‎math/0703685v1 [math.GR] (2007)‎.

‎M.A‎. ‎Grechkoseeva‎, ‎On difference between the spectra ‎of the simple groups $B_n(q)$ and $C_n(q)$‎, ‎ Sib‎. ‎Math‎. ‎J.‎

48 (2007)‎, ‎no. 1‎, ‎73--75‎.

S‎. ‎Guest‎, ‎J‎. ‎Morris‎, ‎C.E‎. ‎Praeger and P‎. ‎Spiga‎, ‎On the‎ ‎maximum orders of elements of finite almost simple groups and‎ ‎primitive permutation groups‎, ‎ Trans‎. ‎Amer‎. ‎Math‎. ‎Soc.  367 (2015)‎, ‎no. 11‎, ‎7665--7694‎.

W.B‎. ‎Guo‎, ‎The Theory of Classes of Groups‎, ‎Kluwer Academic Publishers‎, ‎2000‎.

L.G‎. ‎He and G.Y‎. ‎Chen‎, ‎A new characterization of simple‎ ‎$K_3$-groups‎, ‎ Comm‎. ‎Algebra  40 (2012)‎, ‎no. 10‎, ‎3903--3911‎.

L.G‎. ‎He and G.Y‎. ‎Chen‎, ‎A new characterization of simple ‎$K_4$-groups with type $L_2(p)$‎, ‎ Adv‎. ‎Math‎. ‎(China)

43 (2014)‎, ‎no‎. ‎5‎, ‎667--670‎.

L.G‎. ‎He and G.Y‎. ‎Chen‎, ‎A new characterization of $L_2(q)$ ‎where $q=p^n<125$‎, ‎ Ital‎. ‎J‎. ‎Pure Appl‎. ‎Math.  28‎ ‎(2011) 127--136‎.

W‎. ‎Kantor and A‎. ‎Seress‎, ‎Large element orders and the characteristic of ‎Lie-type simple groups‎, ‎ J‎. ‎Algebra  322 (2009)‎, ‎no. 3‎, ‎802--832‎.

J.B‎. ‎Li‎, ‎W.J‎. ‎Shi and D.P‎. ‎Yu‎, ‎A characterization of some $PGL(2,q)$ by maximum element orders‎, ‎ Bull‎. ‎Korean Math‎. ‎Soc.  52 (2015)‎, ‎no‎. ‎6‎, ‎2025--2034‎.

M.S‎. ‎Lucido‎, ‎Prime graph components of finite‎ ‎almost simple groups‎, ‎ Rend‎. ‎Sem‎. ‎Mat‎. ‎Univ‎. ‎Padova‎ ‎ 102 (1999) 1--22‎.

W.J‎. ‎Shi‎, ‎A new characterization of the sporadic‎ ‎simple groups‎, ‎Group Theory (Singapore‎, ‎1987)‎, ‎pp‎. ‎531--540‎, ‎Walter de Gruyter‎, ‎Berlin‎, ‎1989‎.

W.J‎. ‎Shi‎, ‎A new characterization of some simple‎ ‎groups of Lie type‎, ‎Classical Groups and Related Topics (Beijing‎, ‎1987)‎, ‎pp‎. ‎171--180‎, ‎Contemp‎. ‎Math.‎, ‎82‎, ‎Amer‎. ‎Math‎. ‎Soc.‎, ‎Providence‎, ‎RI‎, ‎1989‎.

‎W.J‎. ‎Shi‎, ‎On simple $K_4$-groups‎, ‎ Chinese Science‎ ‎Bulletin  36 (1991)‎, ‎no‎. ‎17‎, ‎1281-1283‎.

W.J‎. ‎Shi‎, ‎Pure quantitative characterization of finite simple groups (I)‎, ‎ Progr‎. ‎Natur‎. ‎Sci.  4 (1994)‎, ‎no‎. ‎3‎,

‎316--326‎.

‎W.J‎. ‎Shi‎, ‎Pure quantitative characterization of finite simple groups‎, ‎ Front‎. ‎Math‎. ‎China  2 (2007)‎, ‎no. 1‎, ‎123--125‎.

W.J‎. ‎Shi and J.X‎. ‎Bi‎, ‎A characterization of the‎ ‎alternating groups‎, ‎ Southeast Asian Bull‎. ‎Math.  16 (1992)‎, ‎no‎. ‎1‎, ‎81--90‎.

‎M‎. ‎Suzuki‎, ‎Group Theory II‎, ‎Springer‎, ‎Berlin-Heidelberg‎, ‎1986‎.

A.V‎. ‎Vasil'ev‎, ‎M.A‎. ‎Grechkoseeva and V.D‎. ‎Mazurov‎, ‎Characterization of the finite simple groups by spectra and order‎,

Algebra Logic  48 (2009) 385--409‎.

J.S‎. ‎Williams‎, ‎Prime graph components of finite groups‎, ‎ J‎. ‎Algebra  69 (1981)‎, ‎no‎. ‎2‎, ‎487--513‎.

‎M.Y‎. ‎Xu‎, ‎An Introduction to Finite Groups‎, ‎Science Press‎, ‎Beijing‎, ‎1999‎.

‎A.V‎. ‎Zavarnitsine‎, ‎Finite simple groups with narrow prime spectrum‎, ‎ Sib‎. ‎Élektron‎. ‎Mat‎. ‎Izv.  6 (2009) 1--12‎.

‎L.H‎. ‎Zhang and S.L‎. ‎Fu‎, ‎Simple groups with order $2^ncdot 2cdot p_1cdot p_2cdots‎ ‎p_m$‎, ‎ J‎. ‎Chongqing Jianzhu Univ.  22‎ ‎(2000)‎, ‎no‎. ‎3‎, ‎93--95‎.

‎Q.L‎. ‎Zhang and W.J‎. ‎Shi‎, ‎A new characterization of simple‎ ‎$K_3$-groups and some $PSL(2‎, ‎p)$‎, ‎ Algebra Colloq.‎ 20 (2013)‎, ‎no‎. ‎3‎, ‎361--368‎.


Volume 43, Issue 2
March and April 2017
Pages 501-514
  • Receive Date: 22 March 2015
  • Revise Date: 04 December 2015
  • Accept Date: 04 December 2015